# SDR 2003FA0001132

- Difficulty date: October 28, 2003
- Submitted: November 7, 2003
- Operation: General aviation
- Aircraft: N9942P
- Make and model: Piper PA-36-285
- Aircraft serial: 367560053
- Engine: Cont 6285A
- System (JASC): 5510 · Horizontal Stabilizer Structure
- Part: Clevis Bolt
- Condition: Broken
- Location: Stab Strut
- Component: Stab Strut
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

THE UPPER HORIZONTAL STABILIZER STRUT CLEVIS BOLT BROKE.  THE BREAK WAS IN THE THREADED SECTION.  THE AIRCRAFT TT IS 5998 HRS. THE SAME TIME IN SERVICE FOR THIS CLEVIS BOLT.  THIS IS THE SECOND TIME HAVE FOUND A CLEVIS BOLT BROKEN IN THIS LOCATION, ON THIS MODEL AIRCRAFT.  THIS LOCATION IS NORMALLY SO CONTAMINATED THAT A NORMAL, VISUAL INSPECTION IS NOT PRACTICAL.  EVEN WITH A THOROUGH CLEANING THE BREAK MIGHT NOT HAVE BEEN DETECTED.  THE BREAK HAD RUST IN A PARTIAL BREAK BEFORE THE FINAL FAILURE.  SUGGEST FREQUENT AND THOROUGH INSPECTIONS OR A REDESIGNED CLEVIS BOLT FOR THIS LOCATION.
